Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 22, NWS Mobile, AL

February 21, 2019George County, Greene County, Jackson County, Mississippi

NWS Mobile, AL issued this river flood warning at Feb 21, 2019, 7:56 PM CST for George County, Greene County, Jackson County, Mississippi. It took effect at Feb 25, 2019, 12:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 7:56 PM CST (01:56 UTC)
In effect from
Feb 25, 2019, 12:00 PM CST
Expired
Feb 23, 2019, 11:51 AM CST
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Merrill (MRRM6).

Action stage
12.5 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

302 
WGUS44 KMOB 220156
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
756 PM CST Thu Feb 21 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Mississippi... 

  Pascagoula At Merrill affecting George...Greene and Jackson Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-230156-
/O.NEW.KMOB.FL.W.0022.190225T1800Z-190226T1800Z/
/MRRM6.1.ER.190225T1800Z.190225T1800Z.190226T1200Z.NO/
756 PM CST Thu Feb 21 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Pascagoula At Merrill
* From Monday afternoon until Tuesday afternoon
* At 7 PM Thursday the stage was...12.9 feet. 
* Minor flooding is forecast 
* Flood stage is 22 feet. 
* Forecast to crest at flood stage on Monday afternoon. The river will fall below 
  flood stage by Tuesday afternoon.
* At 13 feet...Water covers the roads in Cedar Creek Estates in northern Jackson County.
* At 14 feet...Roads to Cedar Creek Estates are impassable.
* At 15 feet...Water is under homes in Cedar Creek Estates.
* At 18.5 feet...Water covers roads at Smith's Fish Camp in southern George County.
* At 20 feet...Water covers the main road at Plum Bluff in southern George County.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
3 follow-up statements
382 
WGUS84 KMOB 221708
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1108 AM CST Fri Feb 22 2019
 

...The flood warning continues for the following river in Mississippi...
 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-231708-
/O.CON.KMOB.FL.W.0022.190225T1800Z-190226T1800Z/
/MRRM6.1.ER.190225T1800Z.190225T1800Z.190226T1200Z.NO/
1108 AM CST Fri Feb 22 2019

The Flood Warning continues for
  the Pascagoula At Merrill
* From Monday early afternoon until Tuesday afternoon.
* At 10 AM Friday the stage was 15.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 22 feet.
* Forecast to rise above flood stage by Monday early afternoon and continue to 
  rise near 22 feet by Monday early afternoon.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
146 
WGUS84 KMOB 230117
FLSMOB
Flood Statement
National Weather Service Mobile, AL
717 PM CST Fri Feb 22 2019
 

...The flood warning continues for the following river in Mississippi...
 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-240116-
/O.EXT.KMOB.FL.W.0022.190226T1200Z-000000T0000Z/
/MRRM6.1.ER.190226T1200Z.190226T1200Z.000000T0000Z.NO/
717 PM CST Fri Feb 22 2019

...Flood Warning extended until further notice for
  the Pascagoula At Merrill
* From Tuesday morning until further notice.
* At 7 PM Friday the stage was 16.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 22 feet.
* Forecast to rise above flood stage by Tuesday morning. Additional rises are 
  possible thereafter.
* At 18 feet...Some roads west of the river become flooded.
* At 18.5 feet...Water covers roads at Smith's Fish Camp in Southern George County.
* At 20 feet...Water covers the main road at Plum Bluff in southern George County.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
724 
WGUS84 KMOB 231751
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1151 AM CST Sat Feb 23 2019
 

...The flood warning is cancelled for the following river in Mississippi...
 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-231821-
/O.CAN.KMOB.FL.W.0022.000000T0000Z-190223T1751Z/
/MRRM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1151 AM CST Sat Feb 23 2019

The Flood Warning is cancelled for
  The Pascagoula At Merrill
* until Wednesday December 31.
* At 11 AM Saturday the stage was 17.8 feet. 
* Flood stage is 22 feet.
* At 22 feet...Flood Stage. Water approaches homes in west Merrill.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:28 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 21, 6:28 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
628 PM CST Thu Feb 21 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Fog will persist overnight and through mid-morning
along the coast. Visibilities and ceilings are already LIFR to
VLIFR at many coastal locations like PNS and BFM as of 00Z. A bit
inland from the coast at sites like MOB, visibilities and ceilings
are MVFR to IFR as of 00Z, but will drop to LIFR or VLIFR before
midnight. Visibilities should begin to improve by mid-morning
with ceilings improving to MVFR by early afternoon. Southerly
winds increase to 8-12 knots by early afternoon. 07/MB

&&

.PREV DISCUSSION... /issued 405 PM CST Thu Feb 21 2019/

NEAR TERM /Now Through Friday/...For tonight, main forecast issue
will be the continuation of widespread fog, which will be dense at
many locations. Periods of dense fog persisted for most of the day
near coastal sections of Alabama and the western Florida panhandle.
With little change in overall pattern (onshore warm and moist flow
across cool near shore waters), and with short range hi-res models
all indicating continued dense fog along the coast slowly spreading
inland once again tonight, we went ahead and issued another Dense
Fog Advisory for all of our coastal counties as well as Stone and
George counties of Mississippi for tonight through Friday morning.
Visibilities across much of the that area will drop down below one
quarter of a mile tonight through Friday morning.

Other than the fog, expect some isolated to widely scattered showers
across the forecast area tonight and Friday, especially up over our
northwestern counties. Rainfall will generally be light, and no
severe weather is anticipated in the near term.

Temperatures remain well above normal for this time of the year
through the near term period. Lows tonight only a couple degrees shy
of record high min temps for the date, mainly in the mid 60s across
the area. Max temps on Friday will be approaching record highs in
some areas, ranging from the upper 70s to lower 80s over inland
areas and mid 70s at the coast. 12/DS

SHORT TERM /Friday night Through Sunday night/...Friday night
through Saturday night, a strong upper shortwave trough moves from
over the Desert Southwest to the Southern Plains before taking an
northeast path on the west side of an upper ridge that has built
north over the Eastern Seaboard. The upper system strengthens and
becomes negative tilted Saturday into Saturday night as it heads
towards the Great Lakes. A surface low associated with this system
develops over the western Central Plains and heads northeast with
the upper dynamics, with a trailing cold front moving southeast
across the surrounding region late Saturday afternoon through
Saturday night, and across the forecast area Saturday night into
early Sunday. Southerly low level flow ahead of the frontal passage
will continue to increase moisture levels over the area, with
guidance advertising precip H20 values rising to around 1.8" ahead
of the approaching front Saturday afternoon. Sunday into Sunday
night, a cooler, drier airmass moves over the area for the rest of
the weekend.

For the Short Term, the biggest item to deal with is the chance of
severe weather Saturday into Saturday night. Guidance is advertising
MLCapes rising to 500-700 J/kg. Bulk shears values rise to 50-60
knots Saturday afternoon, enough for a few strong to marginally
severe storms as a line of thunderstorms move across the area late
Saturday afternoon/Saturday night. Helping to limit the chance of
severe weather in our piece of the Conus, the bulk of the mid/upper
level support passes just northwest of the forecast area, with the
tail of a 45knot low level jet passing over northwestern portions of
the forecast area the only upper support indicated at this time. At
this point, there is a Marginal Risk of mainly damaging winds over
areas northwest of I65, with a Slight Risk to the northwest of the
forecast area.

The next important item to deal with is fog development, especially
near the coast and coastal bays. Guidance continues to advertise
coastal fog forming Friday night, with stronger winds limiting
development Saturday night as the front approaches. Have put in
areas of fog developing near the coast Friday night into the
forecast.

Not to forget, temperatures well above seasonal norms are expected
through most of the Short Term, until cooler air moves over the
forecast area behind the front's passage. With record highs for the
area in the 80F +/- range, a few records may be tied or broken
Friday and Saturday. Lows Friday night are expected to be well above
seasonal norms, with the front bringing lows closer to, but still
above seasonal for Saturday night. A cooler, but still above
seasonal day is expected Sunday, due to the slowing of the cold
advection due to the upper dynamics moving off quickly. It's not
until Sunday night that near seasonal temperatures return to the
area as winds settle with the dry airmass over the area.
/16

LONG TERM /Monday Through Thursday/...The front which passed over
the area during the weekend stalls over the central Gulf, with the
upper ridge over the Eastern Seaboard moving off over the open
Atlantic. An approaching shortwave moving east through the now zonal
flow brings increasing coverage of isentropic upglide rainshowers
early Tuesday with elevated thunderstorms mixing in Tuesday night
through Wednesday before the rain moves off Wednesday night.
Temperatures rebound to above seasonal seasonal, but with the
influence of the upper ridge present in the Short Term gone, am not
expected the near record temperatures we saw early in the forecast.
/16

MARINE...A light onshore flow will continue through Friday night.
Expect increasing onshore flow late Saturday and Saturday evening as
a cold front approaches from the west. This next cold front is
expected to push east across the marine area by early Sunday with a
moderate to strong offshore flow expected in its wake. Areas of fog,
dense at times, will likely continue over the near shore coastal
waters and areas bays through the remainder of the week. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until noon CST Friday for ALZ261>266.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Dense Fog Advisory until noon CST Friday for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Dense Fog Advisory until noon CST Friday for MSZ078-079.

GM...Dense Fog Advisory until noon CST Friday for GMZ630>636-650-655.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 21, 3:00 PM CST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
300 PM CST Thu Feb 21 2019

ALZ261>266-FLZ201>206-MSZ078-079-222100-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Stone-George-
300 PM CST Thu Feb 21 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT ALONG ALABAMA AND NORTHWEST
FLORIDA BEACHES THROUGH TONIGHT...

This Hazardous Weather Outlook is for portions of interior
southeast Mississippi southwest Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of fog, some locally dense, may develop over portions of the
region each night through the end of the week.

Another round of strong to marginally severe storms will be
possible across parts of southeast Mississippi and interior
southwest Alabama and the western Florida panhandle late Saturday
through early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-222100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
300 PM CST Thu Feb 21 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of marine fog may reduce the visibility to less than one
nautical mile at times through the end of the week.

Strong storms will be possible along a cold front late Saturday
into early Sunday.

ALZ051>060-MSZ067-075-076-222100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-Perry-Greene-
300 PM CST Thu Feb 21 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight

No Hazardous weather expected through tonight, but areas of fog
which could become locally dense in isolated locations could be a
driving hazard late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of fog, some locally dense, may develop over portions of the
region each night through the end of the week.

Another round of strong to marginally severe storms will be
possible across southeast Mississippi and interior southwest
Alabama late Saturday through early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:19 PM CSTDense Fog AdvisoryMOBGeorge, Stone22 hr

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.